Connect
MJA
MJA

Hyponatraemia and hypokalaemia caused by indapamide

Laurence G Howes, John McEwen and John E Marley
Med J Aust 2002; 176 (12): 53-54.
Published online: 17 June 2002

In reply: Howes writes that previous studies have not shown significant hyponatraemia with indapamide. Our article highlighted that hyponatraemia was reported in a much larger proportion of all types of adverse drug reactions to indapamide than to chlorothiazide in Australia. As we clearly acknowledged, "Voluntary reporting systems do not provide a basis for calculating incidence or robust risk estimates".

  • Laurence G Howes
  • John McEwen
  • John E Marley

  • 1 Department of Clinical Pharmacology, St George Hospital, Kogarah, NSW.
  • 2 Adverse Drug Reactions Unit, Therapeutic Goods Administration, Woden, ACT.
  • 3 The University of Newcastle, Newcastle, NSW.

Correspondence: l.howes@unsw.edu.au

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.